Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Having mild nausea and pain from knee down to foot. Feeling like muscular pain. Looking for treatment

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions

I am writing in for my husband, this time, it is his information I have given you. He has been experiencing pain in both legs from the knees down to the feet for the past 2 months. He says it feels like a muscular pain that burns and feels like something biting him and kind of numb. Also, the balls of his left foot hurt severely. He also complains daily for the past month of mild nausea. Could you please help us with this? Thank you.
Posted Fri, 20 Jul 2012 in Bones, Muscles and Joints
Answered by Dr. Ram Choudhary 39 minutes later
Thanks for writing in.
There are several possibilities that we need to look at for your husband. First of all, he could have diabetic neuropathy which occurs as the nerves are affected by diabetes leading to this burning pain. Since he already has numbness, he needs an immediate evaluation as the smallest trauma can produce non healing ulcers in him which can progress and cause severe problems later on.

Another possibility that we need to consider is vascular compromise due to rampant Atherosclerotic disease of arteries. This leads to a block in the vessels causing sever problems.
Whatever be the case, he needs a workup with his physician. The following investigations are also needed CBC
Fasting and post-prandial blood sugar levels
HbA1c levels
Lipid profile
Lower limb doppler

Till then, I would suggest the following:
a. He should not move around barefoot in the house
b. Strict control of diet, exercise to ensure optimal management of diabetes
c. If he has any trauma in the foot, he should not leave it unattended. He should also not treat it on his own. He needs to see a physician as soon as possible.
d. He needs to do a self examination of the foot every day, where he examines every part of the foot including the skin between the toes.

Please see his physician as soon as possible.
I hope that answered your query.
Above answer was peer-reviewed by
Follow-up: Having mild nausea and pain from knee down to foot. Feeling like muscular pain. Looking for treatment 39 minutes later
Ok, upon reading up on artherosclerotic disease of the arteries, it says that peripheral artery disease (which i suppose would be the one you would think he may have) causes pain in the leg when walking, his pain tho is when sitting or laying, does not hurt when he walks. However, with that being said, he does not get much excercise throughout the day on a regular basis and is generally laying. Are there any other possibilities or are these the only two?
Answered by Dr. Ram Choudhary 10 hours later
Hi and thanks again,

Pain on walking is known as claudication which when worse can cause pain at rest. This is seen in vascular compromise patients.

These two are the commonest possibilities in your case; otherwise there are many other pain syndromes.

Please get the advised work up so that you can pin point the cause. It can be managed accordingly then.

Hope this answers your query. Let me know if you have any other query.

Wish you great health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor